Toxic epidermal necrolysis (TEN) is a life-threatening, typically drug-induced, mucocutaneous disease. Whether paraquat, one of the most widely used herbicides, could induce TEN is not known. We describe 2 paraquat-poisoned patients with TEN. Both patients presented erythema after hospital discharge following initial paraquat poisoning and then developed a widespread eruption of diffuse erythema on almost the whole body, with bullae, epidermal necrosis and sloughing. They were successfully treated with intravenous immunoglobulin and methylprednisolone. These clinical features were consistent with TEN caused by medications with a high risk to induce Stevens-Johnson syndrome/TEN. Moreover, it is suggested that both skin exposure and ingestion of paraquat could induce TEN. To our knowledge, this is the first case report of TEN related to paraquat poisoning.
|Original language||English (US)|
|Number of pages||4|
|State||Published - Dec 1 2015|
- Paraquat poisoning
- Toxic epidermal necrolysis
ASJC Scopus subject areas